Alert archive / Tennessee / Flash Flood Warnings in 2016
Flash Flood Warning 96, NWS Memphis, TN
NWS Memphis, TN issued this flash flood warning at Jun 27, 2016, 1:05 PM CDT for 4 counties in Tennessee. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 27, 2016, 1:05 PM CDT (18:05 UTC)
- Expired
- Jun 27, 2016, 4:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Flood severity
- None
Counties Benton County, TN, Carroll County, TN, Decatur County, TN, Henderson County, TN
The radar
The Ft Campbell radar (KHPX), 138 km from the middle of the area, began a volume at 18:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 27, 3:12 PM CDT | FLASH FLOOD | N Parsons, TN | ROAD FLOODED OUT AT INTERSECTION OF MAXWELL AND TENNESSEE AVE. NORTH. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 127 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 6.1 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 796 J/kg
- Mixed-layer CIN
- -67 J/kg
- Mixed-layer LCL
- 1011 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -39 m²/s²
- 0-3 km storm-relative helicity
- 54 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
020
WGUS54 KMEG 271805
FFWMEG
TNC005-017-039-077-272100-
/O.NEW.KMEG.FF.W.0096.160627T1805Z-160627T2100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
105 PM CDT MON JUN 27 2016
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
DECATUR COUNTY IN WEST TENNESSEE...
SOUTHEASTERN CARROLL COUNTY IN WEST TENNESSEE...
SOUTHERN BENTON COUNTY IN WEST TENNESSEE...
NORTHEASTERN HENDERSON COUNTY IN WEST TENNESSEE...
* UNTIL 400 PM CDT
* AT 104 PM CDT...DOPPLER RADAR ESTIMATES 1 TO 3 INCHES OF RAIN HAS
OCCURRED OVER THE PAST HOUR. SHOWERS AND THUNDERSTORMS WILL PRODUCE
AN ADDITIONAL 1 TO 3 INCHES OF RAIN OVER THE NEXT HOUR.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
LEXINGTON...NATCHEZ TRACE STATE FOREST...NATCHEZ TRACE STATE
PARK...PARSONS...DECATURVILLE...WILDERSVILLE...DARDEN...PARKERS
CROSSROADS...SCOTTS HILL...CLARKSBURG...CHESTERFIELD...
BUSSELTOWN...HOLLADAY...JEANNETTE...BEACON...WARRENS BLUFF...
LARGO...PERRYVILLE...MOUNT TABOR AND MOUNT LEBANON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU
CAN DO SO SAFELY.
&&
LAT...LON 3548 8799 3557 8839 3596 8838 3592 8797
3579 8798 3576 8799 3572 8803 3569 8803
3568 8802 3566 8802 3562 8804 3553 8798
3549 8798
$$1 follow-up statement
864
WGUS74 KMEG 272054
FFSMEG
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
354 PM CDT MON JUN 27 2016
TNC005-017-039-077-272103-
/O.EXP.KMEG.FF.W.0096.000000T0000Z-160627T2100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DECATUR TN-CARROLL TN-BENTON TN-HENDERSON TN-
354 PM CDT MON JUN 27 2016
...THE FLASH FLOOD WARNING FOR DECATUR...SOUTHEASTERN CARROLL...
SOUTHERN BENTON AND NORTHEASTERN HENDERSON COUNTIES WILL EXPIRE AT
400 PM CDT...
FLOOD WATERS HAVE RECEDED...AND ARE NO LONGER EXPECTED TO POSE A
THREAT TO LIFE OR PROPERTY. PLEASE CONTINUE TO HEED ANY ROAD
CLOSURES.
LAT...LON 3548 8799 3557 8839 3596 8838 3592 8797
3579 8798 3576 8799 3572 8803 3569 8803
3568 8802 3566 8802 3562 8804 3553 8798
3549 8798
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at Jun 27, 11:41 AM CDT, 1 hour 24 minutes earlier.
Area forecast discussion, Jun 27, 11:41 AM CDT, 1 hour 24 minutes before
Area Forecast Discussion National Weather Service Memphis TN 1141 AM CDT MON JUN 27 2016 .DISCUSSION... /issued 343 AM CDT MON JUN 27 2016/ Models in general agreement on the weather pattern for this week. We start out with an upper high moving to the west and allowing northwest flow to dominate the pattern for the rest of the week. The upper high moving to the west and the northwest flow aloft will push a surface high pressure system into the area by mid- week. On the forward edge of the high pressure system is a cold front which will slowly travel south across the Mid-South today into Tuesday. The frontal system should kickoff thunderstorms today. Expect more thunderstorms this afternoon, however, a few may pop-up this morning as the atmosphere is unstable and with the lift from the front there will not be a problem initiating convection. Only a marginal risk of severe winds with these thunderstorms. Expecting generally 30 to 50 mph gusts with some of the thunderstorms. Even with the precipitable water values above the 75% average for this time of year, think the storms will continue to move along the front and the front will continue to move--so unless a storm anchors in place--flooding is not a major concern. On Tuesday, expect the front to be south of Memphis and Interstate-40. So the southern half of forecast area may still see thunderstorms on Tuesday into early Wednesday. Then drier continues as a surface high builds into the area. Until the weekend, when another frontal system moves into the area. Models not in agreement on location or timing of this frontal system. Temperatures today will be cooler today and the rest of the week, with highs typically in the 80s to low 90s. Some of the southern areas in the Mid-South may see heat index values around 100 as the dew points will remain high today (in the mid- 70s), however, as the front moves south the dew points will begin to drop and by mid-week the northern areas will have dew points in the 50s. Southern areas will have dew points in the 60s. TLSJr && .AVIATION... 18Z TAF Set VFR conditions are expected for the most part over the next 24 hours. The exception will be underneath TSRAS. Showers and Thunderstorms are rapidly developing east of the Mississippi River at this time. Expect activity to be numerous to widespread after 20Z ahead of a cold front. Front should be south of the CWA by 01-02Z. Light W winds will switch to the NE behind the front. Speeds could be gusty initially before dying off during the overnight period. Expect NE winds of 8-10 KTS after 15-16Z. KRM && && .MEG Watches/Warnings/Advisories... AR...None. MO...None. MS...None. TN...None. &&
Hazardous weather outlook, Jun 27, 10:33 AM CDT, 2 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MEMPHIS TN 1033 AM CDT MON JUN 27 2016 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-281745- ALCORN-BENTON MS-BENTON TN-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY- COAHOMA-CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR- DUNKLIN-DYER-FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD- HENDERSON-HENRY-ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE- LEE AR-LEE MS-MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION- PANOLA-PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN- RANDOLPH-SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON- TISHOMINGO-TUNICA-UNION-WEAKLEY-YALOBUSHA- 1033 AM CDT MON JUN 27 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT THERE IS A MARGINAL RISK FOR SEVERE THUNDERSTORMS OVER THE MIDSOUTH TODAY. THE PRIMARY THREATS INCLUDE STRONG WINDS AND HEAVY RAINFALL SUFFICIENT TO PRODUCED LOCALIZED FLASH FLOODING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. PWB
In the hours before
Special weather statement, Jun 27, 12:13 PM CDT, 52 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 1213 PM CDT MON JUN 27 2016 MSZ014>016-271800- LEE MS-PONTOTOC MS-UNION MS- 1213 PM CDT MON JUN 27 2016 ...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT WEATHER ADVISORY UNTIL 100 PM CDT FOR... LEE COUNTY IN NORTHEASTERN MISSISSIPPI... EASTERN PONTOTOC COUNTY IN NORTHEASTERN MISSISSIPPI... SOUTHEASTERN UNION COUNTY IN NORTHEASTERN MISSISSIPPI... AT 1213 PM CDT...A STRONG THUNDERSTORM PRODUCING WINDS AT LEAST 40 MPH WAS LOCATED OVER FURRS...OR NEAR PONTOTOC...MOVING EAST AT 40 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. PEOPLE IN LEE...EASTERN PONTOTOC AND SOUTHEASTERN UNION COUNTIES SHOULD MONITOR THIS STORM CLOSELY. LAT...LON 3410 8916 3441 8900 3441 8855 3410 8857 TIME...MOT...LOC 1713Z 269DEG 35KT 3422 8892
Special weather statement, Jun 27, 12:42 PM CDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1242 PM CDT MON JUN 27 2016
TNZ052-053-090-271830-
HARDEMAN TN-MADISON TN-CHESTER TN-
1242 PM CDT MON JUN 27 2016
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 130 PM CDT FOR...
NORTHERN HARDEMAN COUNTY IN WEST TENNESSEE...
SOUTHERN MADISON COUNTY IN WEST TENNESSEE...
CHESTER COUNTY IN WEST TENNESSEE...
AT 1242 PM CDT...A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR
LARGER AND WINDS AT LEAST 40 MPH WAS LOCATED NEAR CLOVERPORT...OR 8
MILES NORTH OF BOLIVAR...MOVING EAST AT 35 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.
PEOPLE IN NORTHERN HARDEMAN...SOUTHERN MADISON AND CHESTER COUNTIES
SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3537 8850 3539 8851 3538 8857 3537 8856
3538 8858 3536 8864 3533 8867 3525 8910
3543 8913 3543 8908 3548 8908 3564 8863
3561 8861 3559 8861 3559 8860 3537 8847
TIME...MOT...LOC 1742Z 256DEG 29KT 3538 8895Special weather statement, Jun 27, 12:44 PM CDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1244 PM CDT MON JUN 27 2016
MSZ016-017-023-024-271830-
LEE MS-ITAWAMBA MS-CHICKASAW MS-MONROE MS-
1244 PM CDT MON JUN 27 2016
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 130 PM CDT FOR...
SOUTHERN LEE COUNTY IN NORTHEASTERN MISSISSIPPI...
SOUTHWESTERN ITAWAMBA COUNTY IN NORTHEASTERN MISSISSIPPI...
NORTHEASTERN CHICKASAW COUNTY IN NORTHEASTERN MISSISSIPPI...
NORTHERN MONROE COUNTY IN NORTHEASTERN MISSISSIPPI...
AT 1244 PM CDT...A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR
LARGER AND WINDS AT LEAST 40 MPH WAS LOCATED OVER OKOLONA...MOVING
EAST AT 35 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.
PEOPLE IN SOUTHERN LEE...SOUTHWESTERN ITAWAMBA...NORTHEASTERN
CHICKASAW AND NORTHERN MONROE COUNTIES SHOULD MONITOR THIS STORM
CLOSELY.
LAT...LON 3390 8883 3408 8888 3408 8883 3410 8882
3426 8844 3398 8827
TIME...MOT...LOC 1744Z 255DEG 29KT 3402 8877The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 12:42 PM CDT | Special Weather Statement | MEG | Chester | 48 min |
| Jun 27, 1:26 PM CDT | Special Weather Statement | MEG | Hardin | 49 min |
| Jun 27, 2:28 PM CDT | Flash Flood Warning | MEG | Chester, Decatur, Hardin, Henderson, McNairy | 3 hr |
| Jun 27, 3:11 PM CDT | Special Weather Statement | MEG | Haywood | 49 min |
| Jun 27, 3:33 PM CDT | Severe Thunderstorm Warning | MEG | Fayette | 42 min |
| Jun 27, 4:00 PM CDT | Special Weather Statement | MEG | Shelby | 45 min |
| Jun 27, 4:06 PM CDT | Severe Thunderstorm Warning | MEG | Fayette, Hardeman | 54 min |
| Jun 27, 4:17 PM CDT | Flash Flood Warning | MEG | Shelby | 118 min |
| Jun 27, 4:23 PM CDT | Flash Flood Warning | MEG | Fayette | 2 hr |
Nearby
Flash Flood Warnings in Tennessee, 2016Every flash flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.